This patient support community is for discussions relating to urology issues, benign prostate disease, penis curvature, cystisis, pediatric urology, prostate, sexual dysfunction and urological cancers.
I’m a 72-year-old man. A blood draw on 11/4/09 at 12:33 pm showed that I had a total testosterone level of 279 ng/dL (ref. range 175-781).
On 4/1/10 at 10:26 am, I had a total testosterone level of 266 ng/dL (ref. range 280-800).
After the 4/1/10 reading, I used Androgel (1%, 3 pumps) for 1.5 years. I recently volunteered for a clinical trial of a new testosterone product and they had me stop Androgel for a 14.5-day washout period. At the end of the period, on 11/15/11, at 9:25 am, their lab reported a total testosterone level of 543 ng/dL (ref. range 300-1050).
This huge increase--over twice the previous reading--puzzles me. Are such big swings usual or not? Can Androgel jumpstart natural testosterone production, or is there a rebound affect from suddenly stopping Androgel application? Have I been miraculously cured of "low T"? Or is the reading likely erroneous?
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.